Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2011, 5:37 AM CDT for Saint Landry Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 5:37 AM CDT (10:37 UTC)
- Expired
- Mar 30, 2011, 5:59 AM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS54 KLCH 301037
SVRLCH
LAC097-301130-
/O.NEW.KLCH.SV.W.0033.110330T1037Z-110330T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...BAYOU CURRENT...PALMETTO...MELVILLE...
* UNTIL 630 AM CDT
* AT 537 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...11 MILES SOUTHWEST OF
PALMETTO...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PALMETTO BY 545 AM CDT...
BAYOU CURRENT BY 550 AM CDT...
MELVILLE BY 555 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3063 9173 3062 9174 3056 9209 3073 9215
3083 9180 3081 9178 3081 9177 3079 9175
3071 9173
TIME...MOT...LOC 1037Z 262DEG 45KT 3066 9200
$$2 follow-up statements
816
WWUS54 KLCH 301049
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT WED MAR 30 2011
LAC097-301130-
/O.CON.KLCH.SV.W.0033.000000T0000Z-110330T1130Z/
ST. LANDRY LA-
549 AM CDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN ST. LANDRY PARISH...
AT 544 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PALMETTO..MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MELVILLE BY 555 AM CDT...
LAT...LON 3063 9173 3062 9174 3059 9196 3076 9198
3083 9180 3081 9178 3081 9177 3079 9175
3071 9173
TIME...MOT...LOC 1049Z 262DEG 45KT 3067 9183
$$
BRAZZELL203
WWUS54 KLCH 301059
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
559 AM CDT WED MAR 30 2011
LAC097-301109-
/O.CAN.KLCH.SV.W.0033.000000T0000Z-110330T1130Z/
ST. LANDRY LA-
559 AM CDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LANDRY PARISH
IS CANCELLED...
LAT...LON 3063 9173 3062 9174 3059 9196 3076 9198
3083 9180 3081 9178 3081 9177 3079 9175
3071 9173
TIME...MOT...LOC 1059Z 262DEG 45KT 3068 9168
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:47 AM CDT, 50 minutes earlier.
Area forecast discussion, Mar 30, 4:47 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 AM CDT WED MAR 30 2011
.DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM
NERN MS TO SERN LA TO THE LOWER TX COAST. WATER VAPOR IMAGERY
SHOWS A STRONG SHORTWAVE TROF CROSSING THE LONE STAR STATE WHICH
HAS HELPED PRODUCE ANOTHER ROUND OF WIDESPREAD SHOWERS AND
ELEVATED THUNDERSTORMS ACROSS THE FORECAST AREA OVER THE PAST HOUR
OR TWO. AS THE COLD POOL ALOFT INCHES CLOSER TO THE FORECAST
AREA...EXPECT SOME OF THESE STORMS TO PRODUCE LARGE HAIL AS THEY
PUSH EWD. SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL
09Z/04CDT HAS EXPIRED WITH THE FRONTAL PASSAGE ACROSS THE
AREA...BUT AS THE RADAR IS SHOWING STRONG TO SEVERE STORMS ARE
STILL POSSIBLE OVER THE NEXT FEW HOURS UNTIL THE DRIER AIR ALOFT
BUILDS OVER THE FORECAST AREA AND SHUTS OFF THE BULK OF THE
PRECIPITATION LATER THIS MORNING.
WILL ISSUE UPDATED AFD AS WEATHER/TIME PERMITS LATER TO ADDRESS
REMAINDER OF THIS FORECAST PACKAGE.
&&
.MARINE...
SCA HAS BEEN ISSUED FOR THE OFFSHORE WATERS WEST OF INTRACOASTAL
CITY AS WINDS ARE FORECAST TO INCREASE TO 20 KNOTS WITH FROPA.
STRONG OFFSHORE FLOW WILL BE SHORT-LIVED AS CONDITIONS SHOULD
IMPROVE BY NOON AS THE FRONT AND ITS ASSOCIATED SFC LOW MOVE
FARTHER EAST AWAY FROM THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 49 73 52 78 / 30 20 10 10 10
KBPT 67 49 73 57 78 / 30 20 10 10 10
KAEX 66 46 71 50 80 / 20 20 10 10 10
KLFT 70 49 72 54 77 / 40 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM NOON TODAY TO 3 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&
25In the hours before
Local storm report, Mar 30, 5:15 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL CARLYSS 30.18N 93.37W
03/30/2011 E0.88 INCH CALCASIEU LA PUBLIC
&&
JBRAZZELSpecial weather statement, Mar 30, 5:16 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 AM CDT WED MAR 30 2011
LAZ033-043>045-052-301100-
ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
516 AM CDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ACADIA AND ST. MARTIN PARISHES UNTIL 600 AM CDT...
AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DUSON...MOVING NORTHEAST AT 40
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CANKTON BY 525 AM...
CARENCRO BY 530 AM...
GRAND COTEAU AND SUNSET BY 535 AM...
ARNAUDVILLE AND LEONVILLE BY 545 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3012 9214 3025 9229 3053 9199 3050 9169
3048 9166Local storm report, Mar 30, 5:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL CARLYSS 30.18N 93.37W
03/30/2011 E0.88 INCH CALCASIEU LA PUBLIC
&&
MOGGEDLocal storm report, Mar 30, 5:22 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HAIL SCOTT 30.24N 92.09W
03/30/2011 E0.25 INCH LAFAYETTE LA PUBLIC
&&
JBRAZZELLocal storm report, Mar 30, 5:28 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TSTM WND GST 5 SW LAKE CHARLES 30.16N 93.26W
03/30/2011 M95 MPH CALCASIEU LA SHIP
HARBOR TUG ENERGY HERCULES REPORT FROM TRUNKLINE LNG.
&&
MOGGEDLocal storm report, Mar 30, 5:29 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM HAIL 5 SW LAKE CHARLES 30.16N 93.26W
03/30/2011 M1.75 INCH CALCASIEU LA SHIP
HARBOR TUG ENERGY HERCULES REPORT FROM TRUNKLINE LNG.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:05 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Mar 29, 9:09 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 66 min |
| Mar 29, 9:42 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 63 min |
| Mar 29, 9:47 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 43 min |
| Mar 29, 9:51 PM CDT | Special Weather Statement | LCH | Vermilion | 39 min |
| Mar 29, 9:53 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 29, 10:11 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 49 min |
| Mar 29, 10:16 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Mar 29, 10:18 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Mar 29, 10:24 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 81 min |
| Mar 29, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 46 min |
| Mar 29, 11:03 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Mar 29, 11:20 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 40 min |
| Mar 30, 12:01 AM CDT | Special Weather Statement | LCH | Calcasieu | 44 min |
| Mar 30, 12:34 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 29 min |
| Mar 30, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 51 min |
| Mar 30, 3:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:40 AM CDT | Special Weather Statement | LCH | Beauregard | 50 min |
| Mar 30, 3:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| Mar 30, 3:51 AM CDT | Special Marine Warning | LCH | 39 min | |
| Mar 30, 4:25 AM CDT | Small Craft Advisory | LCH | 8 hr | |
| Mar 30, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 23 min |
| Mar 30, 4:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 4:38 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 52 min |
| Mar 30, 4:43 AM CDT | Special Weather Statement | LCH | Lafayette | 47 min |
| Mar 30, 4:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 30, 4:51 AM CDT | Special Weather Statement | LCH | Allen, Evangeline | 39 min |
| Mar 30, 4:55 AM CDT | Special Weather Statement | LCH | Assumption | 50 min |
| Mar 30, 5:09 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 37 min |
| Mar 30, 5:16 AM CDT | Special Weather Statement | LCH | Lafayette | 44 min |
| Mar 30, 5:27 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 31 min |
| Mar 30, 5:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 5:44 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| Mar 30, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 30 min |
| Mar 30, 6:31 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.